Advil Cold and Sinus

Generic Name: Ibuprofen

  • Other names:

    Advil Cold and Sinus Caplets, Advil Cold and Sinus Liqui-Gels
  • What is this medication?

    Advil Cold and Sinus contains a pain reliever/fever reducer and a nasal decongestant. It is intended to temporarily relieve headache, fever, sinus pressure, nasal congestion, and minor body aches and pains associated with the common cold or flu.
  • Are there any warnings associated with Advil Cold and Sinus?

    Ibuprofren may cause a severe allergic reaction, especially in people allergic to aspirin. Symptoms may include hives, facial swelling, asthma (wheezing), shock, skin reddening, rash or blisters. If an allergic reaction occurs, stop using this product and seek medical help right away.

    This product contains an NSAID, which may cause severe stomach bleeding. The chance is higher if you are age 60 or older; you have had stomach ulcers or bleeding problems; you take a blood thinning or steroid drug; you take other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, or others); you have 3 or more alcoholic drinks every day while using this product; or you take more of this product than directed or for a longer time than directed.

    Do not take more than directed and the smallest effective dose should be used.

    Do not use this product in children under the age of 12.

    Do not use this product if you have ever had an allergic reaction to any other pain reliever/fever reducer.

    Do not use this product right before or after heart surgery.

    Do not use this product if you are now taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    The risk of a heart attack or stroke may increase if you use more of this product than directed or for longer than directed.

    Stop using this product and ask a doctor if you feel faint, vomit blood, have bloody or black stools, or have stomach pain that does not get better, as these could be signs of stomach bleeding.

    Stop using this product and ask a doctor if your fever gets worse or lasts more than 3 days; your nasal congestion lasts for more than 7 days; your symptoms continue or get worse; redness or swelling is present in the painful area; you get nervous, dizzy, or sleepless; or any new symptoms appear.

    It is especially important not to use ibuprofen during the last 3 months of pregnancy unless definitely directed to do so by a doctor because it may cause problems in the unborn child or complications during delivery.

    Keep out of the reach of children. In case of overdose, get medical help or contact a poison control center right away.

    Read all warnings and directions before using this product. Keep the carton.

  • Should I talk to my doctor before taking Advil Cold and Sinus?

    Talk to a doctor or pharmacist before taking this product if you do not know if your prescription drug contains an MAOI.

    Talk to your doctor before using this product if you are at risk of stomach bleeding due to the factors listed in the warnings section.

    Talk to a doctor before using this product if you have problems or serious side effects from taking pain relievers or fever reducers; you have a history of stomach problems, such as heartburn; you have high blood pressure, heart disease, liver cirrhosis, kidney disease, asthma, thyroid disease, or diabetes; you have trouble urinating due to an enlarged prostate gland; or you are taking a diuretic.

    Talk to a doctor or pharmacist before using this product if you are under a doctor's care for any serious condition; if you are taking any other product that contains pseudoephedrine or any other nasal decongestant; if you are taking aspirin for heart attack or stroke, because ibuprofen may decrease this benefit of aspirin; if you are taking any other drug.

    Talk to a health professional before using this product if you are pregnant or breast-feeding.

  • What are the possible side effects of Advil Cold and Sinus?

    Ibuprofen may cause a severe allergic reaction, particularly in people allergic to aspirin. Symptoms may include hives, swelling in the face, asthma (wheezing), skin redness, rash, blisters, and shock.

    This product may cause severe stomach bleeding, since it contains an NSAID. You are more likely to have this problem if you are age 60 or older; you also take a blood-thinning or steroid drug; you have had stomach ulcers or bleeding problems; you use other drugs containing prescription or over-the-counter NSAIDS, (aspirin, ibuprofen, naproxen, or others); you take more of the drug than directed or take it for longer than directed; or you consume 3 or more alcoholic drinks daily while using this product.

    The risk of heart attack or stroke may increase if you use more of this product than directed or use it for longer than directed.

    Ibuprofen may cause problems in an unborn child or complications during pregnancy. It is especially important not to use ibuprofen during the last 3 months of pregnancy unless definitely directed to do so by a doctor.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Advil Cold and Sinus?

    Do not use this product in children under the age of 12.

    Do not use this product if you have ever had an allergic reaction to any other pain reliever/fever reducer.

    Do not use this product right before or after heart surgery.

    Do not use more than 6 caplets/liquid-gel capsules in any 24-hour period unless directed by a doctor.

  • What are possible food and drug interactions associated with Advil Cold and Sinus?

    The risk of stomach bleeding is increased if you take a blood thinning or steroid drug; you take other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, or others); or you have 3 or more alcoholic drinks every day while using this product

    If Advil Cold and Sinus is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Advil Cold and Sinus with any other medication.

  • What is the usual dosage of Advil Cold and Sinus?

    Take with milk if stomach upset occurs.

    Adults and children 12 years: Take 1 caplet/capsule every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/capsule, 2 caplets/capsules may be used. Do not use more than 6 caplets/capsules in any 24-hour period unless directed by a doctor.

    Children <12: Do not use.

  • How should I store Advil Cold and Sinus?

    Store at room temperature. Avoid excessive heat.